MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1000 MED-EL CONCERT PIN
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Output Problem (3005)
Health Effect - Clinical Codes Failure of Implant (1924); No Known Impact Or Consequence To Patient (2692)
Date of Event 03/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).(exemption number e2015033).The device has not been explanted.If it should be explanted, it is to be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
User reported a decreased in hearing performance with the device following a car accident on the the (b)(6) 2019.The user was hit hard from behind resulting in swelling over the face.She was also treated by the er for a middle ear infection.
 
Additional Manufacturer Narrative
Med-el elektromedizinische geraete gmbh and vibrant med-el submit mdr reports on behalf of med-el corporation (exemption number e2015033).Additional information: according to the received information from the field the recipient experienced a temporary loss of hearing after a head trauma.Reportedly in-situ measurements could not be obtained as no communication between internal and external device was possible, which was likely related to the reported swelling.As per latest information, the swelling has resolved the recipient hearing performance is good again.Further, in situ measurements show a fully functional device with all channels working within normal limits.Therefore the device remains implanted and in use.
 
Event or Problem Description
User reported a decreased in hearing performance with the device following a car accident on the in (b)(6) 2019.The user was hit hard from behind resulting in swelling over the face.She was also treated for a middle ear infection.As per new information, user's hearing performance is currently good following the resolution of the swelling.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
MDR Report Key8489963
Report Number9710014-2019-00292
Device Sequence Number16589612
Product Code MCM
UDI-Device Identifier09008737062736
UDI-Public(01)09008737062736
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMI1000 MED-EL CONCERT PIN
Device Catalogue Number07679
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/29/2019
Supplement Date Received by Manufacturer03/29/2019
Initial Report FDA Received Date04/07/2019
Supplement Report FDA Received Date06/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR